Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vivid dreams
Jan 11, 2009

good day doctor,

i am currently on atripla and ziagen. most of the times i would have severe nightmares and really vivid dreams. also most of the time i wake up in sweats catching my self from having really bad dreams. now, i know that this is because of the meds... but my question is, does having too much severe nightmares safe? or is it just part of the whole experience dealing with taking this meds?

Response from Dr. Henry

The dream abnormalities due to efavirenz usually diminish over the first 2-4 weeks. They generally are benigh though can cause lost of sleep and fatigue if persistent. Efavirenz can also occasionally worsen depression which can be serious . If persistent and having an impact on quality of life then a switch off efavirenz to an alternative drug (such as raltegravir, a boosted PI, or nevirapine) is worth consideration. KH



Previous
Help with diarrhea
Next
PSA and starting Haart

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement